MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CVC SET: 2-LUMEN 8 FR X 20 CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC CVC SET: 2-LUMEN 8 FR X 20 CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CS-25802-E
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that " swg resistance/hard to advance.No adverse reaction occurred in a patient." the returned device was kinked.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened cvc kit including one guide wire and its advancer, an arrow raulerson syringe (ars), and an 18ga introducer needle for analysis.Signs of use were observed on the returned components.Visual analysis revealed the guide wire was not within its advancer but was advanced through the ars/introducer needle assembly.The needle cannula appeared bent.The guide wire was removed from the introducer needle/ars assembly and was observed to have three kinks on the body.Excess biological material was observed on the guide wire portion that was within the needle cannula.The distal j-bend was not misshapen and was intact.Both welds were present and were observed to be full and spherical.No defects or anomalies were on the ars.The kinks in the guide wire measured 320 mm, 385 mm, and 388 mm from the proximal tip.The overall length of the guide wire measured 601 mm, which is within the specification limits of 596-604 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.801 mm, which is within the specification limits of 0.788-0.826 mm per guide wire product drawing.The outer diameter of the needle cannula measured 0.0499" which is within the specification limits of 0.0495"-0.0505" per needle cannula product drawing.The inner diameter of the needle cannula measured 0.041" which is within the specification limits of 0.041"-0.043" per needle cannula product drawing.The guide wire was removed from the ars/introducer needle assembly for functional testing.The guide wire and introducer needle were functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was advanced through the returned ars and 18ga introducer needle.The undamaged portions of the guide wire passed through both components with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant manufacturing issues were identified.The ifu provided with the kit informs the user, "advancement of guidewire through arrow raulerson syringe may require a gentle twisting motion.Do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage.".The report of a guide wire/needle resistance with a kinked guide wire was confirmed through complaint investigation of the returned sample.Three kinks were observed on the returned guide wire and the needle cannula appeared bent.Since the customer reported the resistance during use, this suggests the excess biological material resulted in the use of undue force resulting in both the kinking in the guide wire and bending in the needle.The returned guide wire and introducer needle met all relevant dimensional and functional requirements.A device history record review did not identify any manufacturing related issues.Based on the customer report and the sample received, unintentional use error along with needle blockage due to biological material likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
CVC SET: 2-LUMEN 8 FR X 20 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19220900
Report Number3006425876-2024-00507
Device Sequence Number8193941
Product Code FOZ
UDI-Device Identifier00801902102331
UDI-Public00801902102331
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue NumberCS-25802-E
Device Lot Number71F23A1151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown